Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 161, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 30, 2006, 7:05 PM EDT for Carroll County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 30, 2006, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:04 PM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 204 PM EDT SUN JUL 30 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... QN OF THE DAY RMNS POPS AND MAGNITUDE OF TSRA AS PER INSTABILITY OF AIRMASS, OUTFLOW BNDRY ACRS THE CNTRL ZONES, AND MCS XG THE LAKES THIS MRNG. IN GENL...HAVE UPPED POPS THROUGH THIS EVE...BUT RMND IN THE SCT CATEGORY AS PER ONGOING TRENDS. OTHERWISE HUMID WITH INTENSIFYING TEMPS TO OPEN THE WEEK UNDR BLDG RIDGE. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... UPPER LEVEL RIDGE WILL BRING HOT AND VERY HUMID CONDITIONS INTO MID WEEK AND TUESDAY LOOKS TO BE THE WORST DAY WITH TEMPS IN THE LOWER TO MID 90S AND HEAT INDEX MID TO UPPER 90S. MAY BE CLOSE TO HEAT ADVISORY CRITERIA TUESDAY AND WILL MENTION OPPRESSIVE HEAT IN HWO. STILL HOT AND HUMID WEDNESDAY BUT FRONT WILL BE APPROACHING BY WED NIGHT WITH SHOWERS AND STORMS POSSIBLY INTO FRIDAY BEFORE FRONT CLEARS REGION WITH SEASONABLE AND LESS HUMID CONDITIONS FOR NEXT WEEKEND. && .AVIATION... SLOW TO DISSIPATE ST AGAIN PLAGUE THE AREA THIS MRNG...ESPECIALLY IN AREA WHERE OUTFLOW FM EARLY MRNG TSRA CLUSTER PROGRESSED...NR PIT AND AGC. MSRT SUPPY IS PLENTIFUL AND PORTS WL CONT TO BE AFFECTED BY MRNG MVFR TO IFR CONDITIONS ALNG WITH SOME TSRA AS MCS ADVNS IN NW FLOW ALOFT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 30, 4:06 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT SUN JUL 30 2006 OHZ041-PAZ007>009-013>016-020>023-030-310815- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE ALONG A FRONTAL BOUNDARY NEAR THE REGION. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ029-031-032- WVZ001>004-012-021>023-041-310815- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 406 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE HOT AND VERY HUMID MONDAY THROUGH WEDNESDAY WITH THE HEAT INDEX REACHING THE MID AND UPPER 90S FOR A TIME IN THE AFTERNOON. TUESDAY MAY BE THE MOST OPPRESSIVE DAY. IF TEMPERATURES TUESDAY ARE SLIGHTLY WARMER THE HEAT INDEX MAY BREAK 100 AND A HEAT ADVISORY WOULD BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Local storm report, Jul 30, 4:17 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
&&
PARRISHSpecial weather statement, Jul 30, 4:17 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT SUN JUL 30 2006 PAZ029-030-032-302115- FAYETTE PA-WASHINGTON PA-WESTMORELAND PA- 417 PM EDT SUN JUL 30 2006 ...THUNDERSTORMS... THROUGH 530 PM...THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND...WASHINGTON AND FAYETTE... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF WEST NEWTON TO 2 MILES SOUTH OF MCMURRAY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR AND MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. SOME STRENGHTENING IS POSSIBLE. MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Local storm report, Jul 30, 4:21 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
&&
PARRISHLocal storm report, Jul 30, 4:56 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 W MARS 40.70N 80.05W
07/30/2006 BUTLER PA NWS EMPLOYEE
TREES DOWN BLOCKING ROAD AT RT228 AND FRANKLIN RD.
0240 PM TSTM WND DMG MONACA 40.68N 80.27W
07/30/2006 BEAVER PA COUNTY OFFICIAL
TREES DOWN.
0330 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0400 PM HAIL PITTSBURGH 40.44N 79.98W
07/30/2006 E0.75 INCH ALLEGHENY PA PUBLIC
0410 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
07/30/2006 ALLEGHENY PA PUBLIC
TREES DOWN.
&&
PARRISHLocal storm report, Jul 30, 5:59 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD FOXBURG 41.15N 79.68W
07/30/2006 CLARION PA LAW ENFORCEMENT
STREAMS OVER THEIR BANKS IN THE FOXBURG AREA. RADAR
INDICATES 3 INCHES OF RAIN IN 3 HOURS IN WEST CENTRAL
CLARION COUNTY.
&&
WWW.WEATHER.GOVLocal storm report, Jul 30, 6:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 PM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD CALLENSBURG 41.13N 79.56W
07/30/2006 CLARION PA COUNTY OFFICIAL
CANOE ROAD CLOSED BY FLOODING.
&&
WWW.WEATHER.GOVThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 60 min |
| Jul 30, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler | 26 min |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 61 min |
| Jul 30, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 40 min |
| Jul 30, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 114 min |
| Jul 30, 4:47 PM EDT | Flash Flood Warning | PBZ | Clarion | 118 min |
| Jul 30, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 23 min |
| Jul 30, 5:39 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 30, 5:46 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jul 30, 6:15 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Jul 30, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jul 30, 6:46 PM EDT | Flash Flood Warning | PBZ | Clarion | 119 min |
| Jul 30, 1:52 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.